Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 10, 2002, 12:05 AM CDT for Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 12:05 AM CDT (05:05 UTC)
- Expired
- May 10, 2002, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Johnson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 100505 FFWFTW TXC251-100800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1204 AM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 300 AM CDT. * AT 1204 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF THE NORTHERN HALF OF THE COUNTY. THE STORMS WERE MOVING EAST-NORTHEAST AT 30 MPH. DOPPLER RADAR ESTIMATES INDICATE 2 TO 3 INCHES OF RAIN HAS FALLEN BETWEEN JOSHUA AND BURLESON. * OTHER LOCATIONS IN THE WARNING INCLUDE ALVARADO...BURLESON... CLEBURNE...KEENE AND VENUS EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3254 9761 3230 9760 3229 9710 3254 9710 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 7:00 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 9, 7:00 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 700 PM CDT THU MAY 9 2002 ...AVIATION DISCUSSION... ONE OR TWO WEAK ELEVATED THUNDERSTORMS JUST SOUTH OF DFW/DAL THIS EVENING WILL SLIDE OFF TO THE NORTHEAST SHORTLY. NOT EXPECTING ANY MORE ACTIVITY UNTIL MIDNIGHT OR SO...WHEN THE LOW LEVEL JET STARTS LIFTING AIR ATOP THE COLD FRONT...CURRENTLY POSITIONED WELL SOUTH. HOWEVER...WE SHOULD LOSE VFR CIGS BY MID TO LATE EVENING AS WE LOSE MIXING IN THE LOWER ATMOSPHERE...AND THE ELEVATED SOUTHERLY FLOW BEGINS INCREASING. LATE TONIGHT...CONDITIONS SHOULD DETERIORATE TO LOW MVFR...AND OCCASIONALLY TO IFR...IN HEAVY RA/TSRA. SLOW CLEARING TO VFR TOMORROW AS LOW LEVEL JET DIMINISHES. 30 ...PUBLIC DISCUSSION...340 PM CDT THU MAY 9 2002 MESOSCALE MODELS ARE IN AGREEMENT THAT ELEVATED SHOWERS/ THUNDERSTORMS WILL FORM NORTH OF THE FRONT TONIGHT...AS PRESSURE FALLS IN THE LEE OF THE ROCKIES ENHANCE THE NOCTURNAL LOW-LEVEL JET (LLJ). THE AIR MASS ABOVE THE FRONT WILL BE QUITE UNSTABLE (CAPES AROUND 3000 JOULES/KG WITH AMPLE SHEAR FOR A FEW HAIL STORMS. LOCALLY HEAVY RAIN MAY OCCUR ACROSS CENTRAL PORTIONS OF NORTH TEXAS...AS PER HPC GUIDANCE. WE WILL GO CONSIDERABLY ABOVE MOS POPS...ESPECIALLY CENTRAL AND NORTHERN PORTIONS. RAIN WILL DRIFT NORTH INTO OKLAHOMA...WITH THE FRONT...FRIDAY...WITH THE NEXT CHANCE FOR RAIN WITH THE LATE WEEKEND COOL FRONT. TEMPS IN THE EXTENDED HAVE BEEN BUMPED UP A BIT...AS HAVE DEW POINTS IN THE GRIDDED DATA. FTW...NONE. 26
In the hours before
Local storm report, May 9, 9:44 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
944 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM POTTSVILLE TX .88 INCH HAIL
05/09/02 HAMILTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 9, 10:27 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM HAMILTON TX 1 INCH HAIL
05/09/02 HAMILTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 9, 10:40 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 PM FORT WORTH TX .88 INCH HAIL
05/09/02 TARRANT REPORTED BY STORM
SPOTTER at I-35 AND
MORNINGSIDE.Local storm report, May 9, 11:15 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM 3 W CROWLEY TX .75 INCH HAIL
05/08/02 TARRANT REPORTED BY STORM
SPOTTER.Local storm report, May 9, 11:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM 2 NW JOSHUA TX 1 INCH HAIL
05/08/02 JOHNSON . REPORTED BY STORM
SPOTTER.Local storm report, May 9, 11:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1138 PM CROWLEY TX 1.75 INCH HAIL
05/09/02 TARRANT REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 9, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 79 min |
| May 9, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 43 min |
| May 9, 9:50 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 40 min |
| May 9, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 59 min |
| May 9, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 45 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 61 min |
| May 9, 11:22 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 53 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| May 9, 11:33 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 9, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| May 10, 12:39 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| May 10, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 52 min |
| May 10, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 65 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| May 10, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| May 10, 5:40 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 35 min |
| May 10, 6:24 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 51 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.